MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1151935
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial mdr is being submitted as a result of a retrospective review of davol¿s mdr decisions and the initial decision not to report the event is being revised to reflect updated company procedures.It was reported that post implant of a xenmatrix ab in conjunction with the use of a microcyn irrigation, due to an active abdominal wall infection, the patient¿s output color changed from brown to a dark green color.The contacting surgeon originally suspected the color change was possibly an interaction of the xenmatrix ab and the microcyn.A review of the manufacturing records was performed and found that the lot was manufactured to specification with no anomalies noted.In addition, there have been no other complaints of this nature reported.This is a complex case and the reported conditions may have many multiple causes unrelated to the xenmatrix ab graft.While the cause for the color change in the patient¿s drain output remains unknown, based on the information provided and our evaluation, there is no indication it was related to any interaction between the two devices, as originally suspected by the contact surgeon.With the limited information we are unable to determine if the xenmatrix ab may have contributed to the output color change.The update provided by the contacting surgeon noted that there was patient injury with no intervention was taken.Should additional information be provided, this report will be updated.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
Contacting surgeon reported, a possible finding regarding the xenmatrix ab mesh and use of microcyn irrigation with the veraflow system.The xenmatrix ab mesh was placed in the sublay fashion with complete closure of the patient¿s abdominal fascia.The veraflow system and use of xenmatrix mesh were used to treat patient¿s chronic (b)(6) infection of the abdominal wall post explant of an unspecified infected mesh.The surgeon reports she left a jp drain over the sublay mesh while patient had the veraflow irrigation.The output of the jp turned from light brown to dark green color.Another physician initially thought the output to be succus entericus and cultured the output (it grew out candida and a few gram positive bacilli and moderate gram positive cocci in chains (likely (b)(6)).So this is definitely not succus.The contacting surgeon removed the drain prior to discharging patient to home with home health wound vac dressing change.Patient was readmitted this weekend with the home health rn reporting succus material seen at the midline during her first dressing change.The succus was not seen by the surgeon on call when examining the patient.The reporting surgeon thinks that the fluid over the mesh might be a chemical reaction between rifampin and minocycline from the mesh and microcyn from the veraflow system.The patient¿s ct scan which did not show any retained fluid and fascia is completely intact.The contacting surgeon wanted to report this observation as it may have caused the patient a readmission and possibly an additional operation.An update provided by the contact surgeon, reported that the patient was doing fine with no intervention.In addition the surgeon had placed a piece of xenmatrix ab in a solution of microcyn to see if it would change color or have some reaction.She reported that she did not observe any change over time.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6748971
Report Number1213643-2017-00467
Device Sequence Number19205319
Product Code PIJ
UDI-Device Identifier00801741074301
UDI-Public(01)00801741074301(17)180131(10)HUAN0730
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K151177
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue Number1151935
Device Lot NumberHUAN0730
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2016
Initial Report FDA Received Date07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;